MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the embolism procedure, the subject coil could not detach at the aneurysm when the physician attempted to deploy it.However, the subject coil prematurely detached inside the microcatheter when it was being removed from the patient¿s anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received.The reported lot number was confirmed from the packaging label.During the visual inspection, the coil delivery wire was noted to be kinked/bent.The main coil was noted to be detached from the coil delivery wire.There was evidence of thrombus & procedural fluids to the distal end of the delivery wire and detachment zone.Functional inspection could not be performed as the main coil was not recovered.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush set up and maintained throughout the clinical procedure.The device was returned and it was confirmed that the main coil had been detached from the delivery wire, there was evidence of thrombus/procedural fluids to the distal end of the delivery wire/ detachment zone, which may have cause or contributed to the reported failure to detach.It is probable that the target coil failed to detach or was partially detached and was subsequently prematurely detached within the microcatheter during the attempt to remove the coil.An assignable cause of procedural factors will be assigned to the reported main coil failed/unable to detach and main coil prematurely separated/detached during use and to the analyzed coil delivery wire kinked/bent and main coil prematurely detached/separated during use, as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12147641
Report Number3008881809-2021-00296
Device Sequence Number14597554
Product Code HCG
UDI-Device Identifier07613252600312
UDI-Public07613252600312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberM0035442030
Device Catalogue NumberM0035442030
Device Lot Number21928948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE POWER SUPPLY (STRYKER).; SL-10 MICROCATHETER (STRYKER).; UNKNOWN MICROCATHETER.